Hail, Baylor
- When
- March 2, 7:00 PM CST
- Where
- Baylor County, Mabelle
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 33.670, -99.130
Isolated severe thunderstorms developed over parts of Oklahoma and western north Texas during the afternoon and evening hours of the 2nd. The majority of thunderstorm activity remained north of the Red River in Oklahoma, but a few thunderstorms developed farther south with high winds and hail.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated severe thunderstorms developed over parts of Oklahoma and western north Texas during the afternoon and evening hours of the 2nd. The majority of thunderstorm activity remained north of the Red River in Oklahoma, but a few thunderstorms developed farther south with high winds and hail. The storms pushed off to the north and east by early evening, with no damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 2, 3:24 PM CST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CST SUN MAR 2 2008
.DISCUSSION...
VERY DIVERSE AND COMPLICATED FORECAST...WITH SEVERE WEATHER
EXPECTED THROUGH THIS EVENING AND POSSIBLY THE OVERNIGHT HOURS.
STRONG NORTHERLY WINDS BEHIND FRONT WILL REACH WIND ADVISORY
LEVELS AND PERHAPS EVEN BRIEF HIGH WIND WARNING LEVELS THIS
EVENING AND OVERNIGHT. WITH PROSPECTS OF FAIRLY WIDESPREAD
SNOWS ALONG WITH THE WIND...WE OPTED TO CANCEL THE WIND ADVISORIES
FOR TONIGHT AND TOMORROW AND REPLACE WITH SNOW AND BLOWING SNOW
ADVISORIES. THESE ADVISORIES WILL BE TIME-STEPPED FROM NORTHWEST
TO SOUTHEAST TONIGHT THROUGH TOMORROW EVENING.
AS FAR AS SEVERE...LARGE HAIL AND PERHAPS A FEW TORNADOES POSSIBLE
THROUGH EARLY EVENING...ESPECIALLY WEST/SOUTHWEST NEAR TRIPLE-
POINT. OVERALL SEVERE THREAT WILL LIKELY EVOLVE INTO HIGH WIND
AS ANTICIPATED SQUALL-LINE DEVELOPS ALONG AND JUST BEHIND THE COLD
FRONT LATE THIS EVENING AND OVERNIGHT. WITH PROGRESSION AND
DEEPENING OF LOW LEVEL CYCLONE ALONG FRONT NEAR RED RIVER LATE
TONIGHT AND EARLY TOMORROW...PERSISTENT TRAINING EFFECTS WILL KEEP
US WITH FLASH FLOOD POTENTIAL OVER SOUTHEAST PORTIONS OF OKLAHOMA.
CURRENT WATCH WILL CONTINUE AND DID NOT EXPAND IT.
AS FAR AS SNOW AMOUNTS GO...TRACK OF SURFACE THROUGH MID-LEVEL
CIRCULATIONS DO FAVOR A HEAVY SNOW EVENT FOR CENTRAL AND SOUTHERN
PORTIONS OF OKLAHOMA. NAM MODEL MOST AGGRESSIVE AND AN OUTLIER AS
FAR AS PRODUCING 6+INCHES OF SNOW OVER SOUTHEAST OKLAHOMA. GFS A
LITTLE LESS AND FARTHER NORTH. CURRENT FORECAST BLENDS WELL WITH
COMPROMISE OF THE TWO AND CLOSE TO HPC WWD GRAPHICS. AS UPPER LOW
PULLS OUT TOMORROW AFTERNOON AND TOMORROW EVENING...WOULD NOT BE
TOO SURPRISED TO SEE A MESOSCALE BAND SET UP SOMEWHERE NEAR OR
SOUTHEAST OF I-44 CORRIDOR OF CENTRAL/SOUTHEAST
OKLAHOMA...PRODUCING 4 TO 6 INCHES. WILL NOT GET FANCY AND TRY TO
PINPOINT AT THIS POINT AND WILL KEEP TOTAL AMOUNTS LESS THAN 4
INCHES AND SATISFY ADVISORY THAT WILL BE ISSUED. WITH STRONG WINDS
AND THE PERIODIC SNOW...SOME VISIBILITIES WILL BE SIGNIFICANTLY
REDUCED AND CAUSE TRAVEL PROBLEMS.
MINIMAL CHANGES MADE TO LONGER PERIODS...WITH FRONTS EXPECTED
AGAIN WEDNESDAY AND AGAIN FRIDAY. FORCING MINIMAL OR ABSENT WITH
THESE FRONTS AND MOISTURE FAIRLY LACKING SO WILL KEEP FORECAST DRY
AFTER MONDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 34 37 26 50 / 100 60 30 0
HOBART OK 33 39 25 56 / 80 60 20 0
WICHITA FALLS TX 37 41 29 59 / 80 70 40 0
GAGE OK 29 40 21 57 / 60 30 0 0
PONCA CITY OK 33 37 24 49 / 100 40 10 0
DURANT OK 42 42 29 51 / 100 80 60 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...SNOW AND BLOWING SNOW ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR
OKZ018>020-022>030-033>038.
SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM
CST MONDAY FOR OKZ004>017-021.
SNOW AND BLOWING SNOW ADVISORY FROM 12 PM MONDAY TO MIDNIGHT CST
MONDAY NIGHT FOR OKZ032-040>043-045>048-050>052.
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ033-036.
SNOW AND BLOWING SNOW ADVISORY FROM 12 PM TO 6 PM CST MONDAY FOR
OKZ039-044.
FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH MONDAY
MORNING FOR OKZ043-047-048-051-052.
SNOW AND BLOWING SNOW ADVISORY FROM 6 AM MONDAY TO MIDNIGHT CST
MONDAY NIGHT FOR OKZ031.
TX...SNOW AND BLOWING SNOW ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR
TXZ083>085.
SNOW AND BLOWING SNOW ADVISORY FROM 12 PM MONDAY TO MIDNIGHT CST
MONDAY NIGHT FOR TXZ090.
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083>085-
087-088.
SNOW AND BLOWING SNOW ADVISORY FROM 12 PM TO 6 PM CST MONDAY FOR
TXZ086>089.
&&
30/11HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CST SUN MAR 2 2008
OKZ004>048-050>052-TXZ083>090-031300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
622 PM CST SUN MAR 2 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK INCLUDES ALL OF WESTERN NORTH TEXAS AND LOCATIONS IN
OKLAHOMA SOUTH AND EAST OF A LINE FROM ALTUS...TO CLINTON...TO ENID.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW
THROUGH THE OVERNIGHT HOURS. THE SEVERE WEATHER THREAT WILL END FROM
NORTHWEST TO SOUTHEAST THIS EVENING AND OVERNIGHT AS A COLD FRONT
MAKES ITS WAY OVER THE REGION AND USHERS IN MUCH COOLER AND STABLE
AIR.
IMPACTS...
SEVERE HAIL UP TO GOLFBALL SIZE AND THUNDERSTORM WINDS UP TO 75 MPH
WILL BE POSSIBLE. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY
THROUGH MID-EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS UNTIL EARLY
MONDAY MORNING.
DISCUSSION...
A STRONG COLD FRONT WAS LOCATED FROM JUST SOUTH OF ALTUS...NORTHEAST
THROUGH ENID EARLY THIS EVENING. STRONG TO SEVERE STORMS WILL
CONTINUE NEAR AND AHEAD OF THIS COLD FRONT AS IT MOVES SOUTHEAST
TONIGHT. WEAK TO MODERATE INSTABILITY WILL BE SEEN AHEAD OF AND NEAR
THE FRONT AND WIND SHEAR WILL BE VERY STRONG.
A LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF AND ALONG
THE COLD FRONT...AND IS EXPECTED TO CONSOLIDATE INTO A LARGE COMPLEX
OF STRONG TO SEVERE STORMS BY LATE THIS EVENING OVER CENTRAL AND
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SCATTERED SUPERCELL
THUNDERSTORMS ARE POSSIBLE...AND WITH THOSE STORMS...LARGE HAIL AND
DAMAGING WINDS WILL BE LIKELY. ISOLATED TORNADOES CANNOT BE RULED
OUT ALONG AND AHEAD OF THE FRONT. OVERALL...THE MAIN SEVERE WEATHER
CONCERN WILL BE DAMAGING STRAIGHT-LINE WINDS AS THE STORMS ORGANIZED
INTO A LARGE COMPLEX AND COMBINE WITH THE SURGING COLD AIR BEHIND
THE FRONT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY MAR 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 80 PERCENT.
OTHER HAZARDOUS WEATHER...
EXCESSIVE RAIN WILL BE POSSIBLE OVER SOUTHEAST OKLAHOMA WHERE 3 TO 4
INCHES OF RAIN MAY ACCUMULATE.
VERY STRONG NORTH WINDS WITH GUSTS OF 40 TO 50 MPH ARE ALSO EXPECTED
BEHIND THE COLD FRONT OVERNIGHT. THESE STRONG WINDS WILL COMBINE
WITH SNOW SHOWERS TO CREATE HAZARDOUS REDUCTIONS IN VISIBILITY LATE
TONIGHT AND TOMORROW.
PLEASE REFER TO THE LATEST FLASH FLOOD WATCH AND SNOW AND BLOWING
SNOW ADVISORIES FOR THE LATEST INFORMATION REGARDING THESE HAZARDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
RAIN WILL MIX WITH AND CHANGE TO SNOW OVERNIGHT AND LINGER THROUGH
MONDAY. ACCUMULATING SNOW IS POSSIBLE ACROSS MUCH OF THE AREA ON
MONDAY INTO MONDAY NIGHT WITH MANY POSSIBLY RECEIVING AN INCH OR
TWO. ACCUMULATIONS OF UP TO FOUR INCHES WILL ALSO BE POSSIBLE...
MAINLY SOUTHEAST OF INTERSTATE-44. ALONG WITH THE SNOW...STRONG
NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH MUCH OF MONDAY. THE
COMBINATION OF STRONG WINDS AND SNOW WILL RESULT IN RESTRICTED
VISIBILITIES AND DANGEROUS DRIVING CONDITIONS. RESIDENTS SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
30/11PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 2 E SNYDER 34.66N 98.92W
03/02/2008 E1.00 INCH KIOWA OK AMATEUR RADIO
0550 PM TSTM WND GST FORT COBB 35.10N 98.44W
03/02/2008 E60 MPH CADDO OK AMATEUR RADIO
&&
FMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 610 PM CST SUN MAR 2 2008 OKZ022-030030- WASHITA OK- 610 PM CST SUN MAR 2 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTH OF COLONY TO 14 MILES SOUTHWEST OF CLOUD CHIEF AT 610 PM CST...MOVING EAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 613 PM CST SUN MAR 2 2008 OKZ024-030030- CANADIAN OK- 613 PM CST SUN MAR 2 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 22 MILES SOUTHWEST OF EL RENO AT 613 PM CST...MOVING NORTHEAST AT 30 MPH. PEOPLE IN CANADIAN COUNTY...INCLUDING THE CITY OF EL RENO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
646 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST CANTON 36.06N 98.59W
03/02/2008 E70 MPH BLAINE OK LAW ENFORCEMENT
0445 PM HAIL CANTON 36.06N 98.59W
03/02/2008 E0.88 INCH BLAINE OK LAW ENFORCEMENT
&&
TAYLORPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 5 W COOPERTON 34.86N 98.97W
03/02/2008 E0.75 INCH KIOWA OK AMATEUR RADIO
&&
FMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TORNADO 4 N EAGLE CITY 35.99N 98.58W
03/02/2008 BLAINE OK BROADCAST MEDIA
&&
FMThe Altus AFB radar (KFDR), 78 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
3 hail, 1 high wind. Local standard time, as filed.
The wind gust was a non-thunderstorm wind gust measured near Vernon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 74034, 90113, 74035, 74036.